question-icon

Suggest treatment for severe cough and fever while on Claribid

default
Posted on Mon, 25 Jul 2016
Question: Hi,My mother is a stroke survivor and is on medications(Seloken XL500,Nicardia R20 twice,Atorva5mg,Ecosprin75,Neurobin twice).Two days back she got fever and cough.Initially the fever was around 100 but it increased to 102.8 XXXXXXX ..Doctor suggested (Montair FX once a day,Claribid250 twice XXXXXXX Cough Syrup twice and Dolo 650 if fever stays above 100)
Yesterday afternoon she took Dolo,Montair and Claribid.Also,she had XXXXXXX Cough Syrup 2 times.However,we have observed huge swelling on her face last night which has got reduced now but its still der...Her fever is also around 98.9...Pls suggest is this allergic reaction?Shall we stop the medicines or continue?
doctor
Answered by Dr. Anshul Varshney (54 minutes later)
Brief Answer:
Most likely drug allergy

Detailed Answer:
Welcome to Healthcaremagic.
Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern.

It seems she has developed allergic reaction to any of the medicines taken. The probable one is Claribid.

So, i would hereby suggest you to discuss with our doctor to stop Claribid and replace it with antibiotic of other group.

Most likely she is having viral fever, and that should respond with in 5 days of the treatment.

Since she is already on anti allergic like Montair, so you don't need to give any other anti allergic for drug induced allergy.

This is my personal opinion based on details available here. If you still have any other query, you may please ask me.

Stay Healthy.
Dr Anshul Varshney , MD

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney (13 minutes later)
Thanks Doctor but since today is Sunday so doctor is not available.
Please suggest shall we take today's dosage or skip this.
doctor
Answered by Dr. Anshul Varshney (7 minutes later)
Brief Answer:
Stop claribid

Detailed Answer:
Yes, i understand this issue. So, in this case, don't give her Claribid, and you may just give Montair Fx and Dolo for fever.
Though there are very less chances, but just keep in mind, that if she develops the swelling again, she might be allergic to Montair Fx and Dolo.
If you have any further query, please ask me.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney (36 minutes later)
Thankyou Sir.we will not take Claribid till we meet the doctor again.
Please do let me know is this allergic reaction is dangerous.Do i need to visit the Emergency or i can wait for 2mrw..
doctor
Answered by Dr. Anshul Varshney (24 minutes later)
Brief Answer:
See for any danger signs

Detailed Answer:
Hi, You can wait till tomorrow if she has none of the following warning signs:
1. Difficulty in breathing
2. Worsening swelling
3. Coughing- excessively.

In presence of any of these, you would need to take her to ER.

If you have any further query, please ask me.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3071 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for severe cough and fever while on Claribid

Brief Answer: Most likely drug allergy Detailed Answer: Welcome to Healthcaremagic. Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. It seems she has developed allergic reaction to any of the medicines taken. The probable one is Claribid. So, i would hereby suggest you to discuss with our doctor to stop Claribid and replace it with antibiotic of other group. Most likely she is having viral fever, and that should respond with in 5 days of the treatment. Since she is already on anti allergic like Montair, so you don't need to give any other anti allergic for drug induced allergy. This is my personal opinion based on details available here. If you still have any other query, you may please ask me. Stay Healthy. Dr Anshul Varshney , MD